U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 08-02-2018, 05:29 PM
 
1,138 posts, read 1,763,015 times
Reputation: 1129

Advertisements

I'm finally seeing a neurologist who is doing mutliple tests: ENG, EMG and an MRI. But he seems to think I have neuropathy in my feet (doubt it's from pre-diabetes).


I don't have any pain at all, but my balance is terrible! And that's what I'm trying to get fixed.


I'm slim, workout, eat well and so forth. Oh, and I'm 54.


Any suggestions are very, very appreciated!


Alley
Reply With Quote Quick reply to this message

 
Old 08-02-2018, 05:43 PM
 
18,970 posts, read 6,203,272 times
Reputation: 12765
OP: Do you know what caused the neuropathy. I have developed some from OA issues in knee and hip and from other things I suspect related to the burn/tingle. I do have nerve damage from hip replacement in 2010 and that's a whole new issue which caused the nerve issues..Never had it before and I'm now 80. This surgery was at 72.

A friend suffers with it and talks about her balance and it's from statins she took for years. She's off a lot of the drugs she has been taking for a long time and takes a supplement I directed her to..she's improved a lot. I'll talk more to you. Others may offer you some help.
Reply With Quote Quick reply to this message
 
Old 08-02-2018, 06:31 PM
 
1,138 posts, read 1,763,015 times
Reputation: 1129
At this point, the dr. and I have no clue. But I'll tell you what I'm suspicious of: IVF drugs I took when I was trying to get pregnant.



Two years after my babies were born, my big toes hurt with white-hot pain if touched. I saw a podiatrist who asked me if I'd use chemo for cancer (I hadn't).


She was no help and the pain eventually went away. My nails looked weird and even that eventually cleared up.


So, yeah, I think it might have been the IVF drugs. (And, yes, it was worth it, but I'm still trying to figure out how to deal w/ my bad balance).


Alley
Reply With Quote Quick reply to this message
 
Old 08-02-2018, 06:43 PM
 
18,970 posts, read 6,203,272 times
Reputation: 12765
OP: I'm guessing the IVF drugs where via an IV. After I went thru 2 months of IV abx drugs I ended up with more burning/tingling in my feet. My unstable body is due to hip replacement imbalance of the body. So so many have this neuropathy stuff going on. Maybe the balance issue could be helped with Physical Therapy. Sorry.

You say you have no pain. Do you have burning/tingling which is a pain. Or just the balance issue.

Last edited by jaminhealth; 08-02-2018 at 07:55 PM..
Reply With Quote Quick reply to this message
 
Old 08-02-2018, 07:27 PM
 
7,705 posts, read 5,427,930 times
Reputation: 14448
Check with local Physical Therapist that specializes in balance and falls

Balance and Falls
Reply With Quote Quick reply to this message
 
Old 08-03-2018, 01:11 AM
 
5,467 posts, read 3,420,818 times
Reputation: 20643
Quote:
Originally Posted by Alicia64 View Post
I'm finally seeing a neurologist who is doing mutliple tests: ENG, EMG and an MRI. But he seems to think I have neuropathy in my feet (doubt it's from pre-diabetes).

I don't have any pain at all, but my balance is terrible! And that's what I'm trying to get fixed.

It could be peripheral neuropathy.


Mayo Clinic says...


Losing your balance while walking, or feeling imbalanced, can result from:
  • Vestibular problems. Abnormalities in your inner ear can cause a sensation of a floating or heavy head, and unsteadiness in the dark.
  • Nerve damage to your legs (peripheral neuropathy). The damage can lead to difficulties with walking.
  • Joint, muscle or vision problems. Muscle weakness and unstable joints can contribute to your loss of balance. Difficulties with eyesight also can lead to unsteadiness.
  • Medications. Loss of balance or unsteadiness can be a side effect of medications.
  • Certain neurologic conditions. These include cervical spondylosis and Parkinson's disease.
I have the first: a vestibular problem resulting from an inner ear infection that went untreated. I also lost 90% of the hearing in that ear. I cannot maintain my balance in the dark.


If you work out, emphasis on the core is important and should help you maintain your balance.
Reply With Quote Quick reply to this message
 
Old 08-03-2018, 06:21 AM
 
Location: San Antonio, TX
10,869 posts, read 18,944,912 times
Reputation: 25137
If it's neuropathy, treating it should improve your symptoms.

Have you tried having shoes fitted that will keep your ankles from rolling when you walk? I got some at the New Balance store and they helped a lot when I was having balance issues because of neuropathy from surgery on one ankle.
Reply With Quote Quick reply to this message
 
Old 08-03-2018, 10:20 AM
 
Location: Wine Country
4,861 posts, read 5,924,192 times
Reputation: 8523
Quote:
Originally Posted by Alicia64 View Post
I'm finally seeing a neurologist who is doing mutliple tests: ENG, EMG and an MRI. But he seems to think I have neuropathy in my feet (doubt it's from pre-diabetes).


I don't have any pain at all, but my balance is terrible! And that's what I'm trying to get fixed.


I'm slim, workout, eat well and so forth. Oh, and I'm 54.


Any suggestions are very, very appreciated!


Alley
I am 56 and got peripheral neuropathy in my feet last year. Extremely painful. I am also fit, eat healthy foods, work out, etc... This knocked me for a loop. I was tested by a neurologist and an endocrinologist for everything under the sun. My neurologist thinks its from small bone spurs in my lower spine that are effecting neural pathway. I take amitriptyline and now I am finally at a dosage that for the most part keeps the pain at bay. Sometimes I get breakthrough pain. I have some edible marijuana that can help and if the pain is really bad a take Norco, but I try and avoid that because I hate the side effects.

I hope you can find the cause of your imbalance and you can get it treated. If it is PN it cannot be cured, just managed.
Reply With Quote Quick reply to this message
 
Old 08-03-2018, 10:26 AM
 
Location: planet earth
2,966 posts, read 1,040,749 times
Reputation: 6743
While you're doing your investigation, look into gut health. I had a naturopathic doctor tell me that gut health can affect all kinds of things (including balance - don't recall specifics).
Reply With Quote Quick reply to this message
 
Old 08-03-2018, 11:09 AM
 
Location: Middle of the ocean
27,672 posts, read 17,711,469 times
Reputation: 40089
Quote:
Originally Posted by jaminhealth View Post
OP: I'm guessing the IVF drugs where via an IV. After I went thru 2 months of IV abx drugs I ended up with more burning/tingling in my feet. My unstable body is due to hip replacement imbalance of the body. So so many have this neuropathy stuff going on. Maybe the balance issue could be helped with Physical Therapy. Sorry.

You say you have no pain. Do you have burning/tingling which is a pain. Or just the balance issue.
IVF is in vitro fertilization. Nothing to do with IVs, the process involves shots you give at home and pills.
__________________
____________________________________________
My posts as a Mod will always be in red.
Be sure to review Terms of Service: TOS
And check this out: FAQ
Moderator: Relationships Forum / Hawaii Forum / Dogs
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top